Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Mar 12, 2021, 12:39 PM CST for Wilson County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2021, 12:39 PM CST (18:39 UTC)
- Expired
- Mar 12, 2021, 1:30 PM CST
- In force
- 51 min
- Issued by
- NWS Wichita, KS
County Wilson County, KS
The radar
The Wichita radar (KICT), 147 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1908 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
571 WWUS83 KICT 121839 SPSICT Special Weather Statement National Weather Service Wichita KS 1239 PM CST Fri Mar 12 2021 KSZ095-121930- Wilson KS- 1239 PM CST Fri Mar 12 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Wilson County in southeastern Kansas... * Until 130 PM CST. * At 1237 PM CST...National Weather Service meteorologists were tracking a strong thunderstorm near Fredonia...moving east at 55 mph. hail up to dime size...and wind gusts up to 50 mph will be possible with this storm. This storm will likely produce a lot of small hail, with a few larger hailstones mixed in. * Locations impacted include... Neodesha, Fredonia, Altoona, Benedict, New Albany and Buxton. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3741 9596 3767 9596 3768 9553 3740 9553 TIME...MOT...LOC 1838Z 272DEG 46KT 3752 9591 $$ Martin
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Mar 12, 11:47 AM CST, 52 minutes earlier.
Area forecast discussion, Mar 12, 11:47 AM CST, 52 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1147 AM CST Fri Mar 12 2021 .SHORT TERM...(Today through Sunday night) Issued at 302 AM CST Fri Mar 12 2021 Models show increasing low level moisture transport early this morning which should generate scattered to numerous rain showers with some embedded storms today. A few strong storms with hail up to nickel size will be possible mainly this morning due to combination of steeper mid-level lapse rates, strong shear, and MUCAPE values in the 500-1000 J/kg range. Meanwhile the strong storm chances and coverage should begin to diminish during the afternoon/evening as moisture transport weakens. The upper level system over the southwestern states will move very slowly eastward from tonight and reach western Kansas by Sunday. Additional rounds of numerous showers and storms will affect the region from tonight through Sunday. Standardized precipitable water anomalies will rise 3 to 4 deviations above normal which supports higher rainfall rates, and given the longer duration of this signal targeting central Kansas we will expand the flood watch to cover those areas. Widespread 2 to 4 inches with locally higher rainfall totals are likely before this system moves east of Kansas. This will elevate the flooding risk along with rises on many creeks and rivers across the area. Some of the creeks and rivers could experience minor or moderate flooding. .LONG TERM...(Monday through Thursday) Issued at 302 AM CST Fri Mar 12 2021 Medium range models show the upper level system gradually shifting east of Kansas on Monday with some lingering rain possible. Otherwise longer range models show a lull in the precipitation for Monday night-Tuesday. This could be short-lived as another healthy weather system is forecast by GFS model to affect the region for mid- week which could include a possible rain/snow mix over central Kansas. ECMWF model suggests a continuation of dry weather next week with cooler drier air overspreading Kansas. Either solution favors daytime highs being cooler than normal for next week, as the weather pattern keeps the warmer air south of Kansas. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1127 AM CST Fri Mar 12 2021 Main aviation concern will be storm chances through the next 24 hours. Currently have a strong warm front extending from northeast OK into the TX Panhandle. Strong theta-e advection north of the front in the 850-700mb level resulted in widespread storms this morning over much of the area. The bulk of this activity is now pushing into eastern KS. While we should see a break in the storm activity this afternoon, we should keep light rain/drizzle and low cigs in place all day. Storm activity is expected to increase once again late tonight into Sat morning as 850-700mb moisture transport once again ramps up. Confidence is high that most sites will see a fairly prolonged period of IFR ceilings through Sat. && .FIRE WEATHER... Issued at 302 AM CST Fri Mar 12 2021 Fire weather concerns will remain low across the entire region for several days due to widespread rainfall for today through the weekend. Cooler temperatures will be in store for next week along with more chances of rain by mid-week. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 50 47 60 51 / 90 90 100 90 Hutchinson 48 44 58 48 / 80 80 100 90 Newton 48 45 56 50 / 80 80 90 90 ElDorado 49 47 59 52 / 90 80 90 80 Winfield-KWLD 54 49 63 51 / 80 90 90 80 Russell 45 39 52 44 / 70 80 100 100 Great Bend 45 41 54 44 / 80 90 100 100 Salina 48 42 56 48 / 80 70 100 100 McPherson 48 44 57 48 / 80 80 100 90 Coffeyville 56 51 66 55 / 80 100 70 50 Chanute 52 48 62 54 / 90 90 80 50 Iola 51 47 59 53 / 90 90 80 50 Parsons-KPPF 55 50 66 54 / 80 100 80 50 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday afternoon for KSZ032-033-047>053- 067>072-082-083-091>096-098>100. && SHORT TERM...CDJ LONG TERM...CDJ AVIATION...RBL FIRE WEATHER...CDJ
Hazardous weather outlook, Mar 12, 4:22 AM CST, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 422 AM CST Fri Mar 12 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-131030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 422 AM CST Fri Mar 12 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Scattered thunderstorms are expected for today and tonight across the region. A few strong storms could produce pea to nickel size hail mainly during the morning and late night hours. In addition, periods of heavy rainfall is possible tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periods of widespread showers and thunderstorms will continue to affect the region for Saturday and Sunday. A few strong to marginally severe storms will be possible on Saturday with southern Kansas having the higher chances. Widespread rainfall amounts of 1 to 3 inches is expected for this weekend, with locally higher amounts possible. The rain could be heavy at times, especially during the night time hours on Saturday. In addition, modest to significant rises on area rivers and streams are likely, with some street and low-land flooding also possible. Another weather system could bring more rain chances to the region for Wednesday night into Thursday morning. Colder air could change the precipitation over to a rain snow mix. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Local storm report, Mar 12, 10:41 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1041 AM CST FRI MAR 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM HAIL 1 S HAYSVILLE 37.55N 97.35W
03/12/2021 E1.00 INCH SEDGWICK KS BROADCAST MEDIA
KSN METEOROLOGIST REPORTED THAT HER PARENTS
RECEIVED LOTS OF PEA SIZED AND A FEW PIECES
QUARTER SIZED HAIL.
&&Special weather statement, Mar 12, 10:43 AM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Wichita KS
1043 AM CST Fri Mar 12 2021
KSZ092-121730-
Sumner KS-
1043 AM CST Fri Mar 12 2021
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northern Sumner County in south central Kansas...
* Until 1130 AM CST.
* At 1040 AM CST...National Weather Service meteorologists were
tracking a strong thunderstorm near Conway Springs...moving
northeast at 50 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm. This storm will likely produce a
significant amount of small hail, with some larger pieces up to
nickel size.
* Locations impacted include...
Wellington, Mulvane, Belle Plaine, Conway Springs, Wellington
Airport and Riverdale.
LAT...LON 3729 9772 3745 9772 3748 9764 3747 9715
3729 9715
TIME...MOT...LOC 1642Z 247DEG 42KT 3740 9759
MartinSpecial weather statement, Mar 12, 10:49 AM CST, 1 hour 50 minutes before
Special Weather Statement National Weather Service Wichita KS 1049 AM CST Fri Mar 12 2021 KSZ069-121730- Butler KS- 1049 AM CST Fri Mar 12 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southern Butler County in south central Kansas... * Until 1130 AM CST. * At 1042 AM CST...trained weather spotters reported a strong thunderstorm over Rose Hill...moving east at 45 mph. hail up to penny size...and wind gusts up to 50 mph will be possible with this storm. This storm will produce a lot of small hail, with some larger size mixed in. * Locations impacted include... El Dorado, Andover, Augusta, Rose Hill, Douglass, Leon, Latham, Rosalia, Santa Fe Lake, Augusta Municipal Airport, El Dorado Airport, Beaumont, El Dorado State Park and El Dorado Lake. LAT...LON 3771 9715 3793 9653 3751 9653 3749 9715 TIME...MOT...LOC 1645Z 256DEG 39KT 3757 9718 Martin
Special weather statement, Mar 12, 11:11 AM CST, 1 hour 28 minutes before
Special Weather Statement National Weather Service Wichita KS 1111 AM CST Fri Mar 12 2021 KSZ069-093-121800- Butler KS-Cowley KS- 1111 AM CST Fri Mar 12 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southern Butler County in south central Kansas... Northern Cowley County in south central Kansas... * Until noon CST. * At 1109 AM CST...National Weather Service meteorologists were tracking a strong thunderstorm near Udall...moving east at 45 mph. hail up to penny size...and wind gusts up to 50 mph will be possible with this storm. This storm will likely produce a lot of small hail, with a few larger hailstones mixed in. * Locations impacted include... Rose Hill, Douglass, Udall, Atlanta, Latham, Rock, Winfield City Lake and Beaumont. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3734 9715 3757 9715 3769 9653 3732 9653 TIME...MOT...LOC 1710Z 263DEG 37KT 3743 9719 Martin
Special weather statement, Mar 12, 11:51 AM CST, 48 minutes before
Special Weather Statement National Weather Service Wichita KS 1151 AM CST Fri Mar 12 2021 KSZ094-121845- Elk KS- 1151 AM CST Fri Mar 12 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Elk County in southeastern Kansas... * Until 1245 PM CST. * At 1147 AM CST...National Weather Service meteorologists were tracking a strong thunderstorm near Latham, or 15 miles southeast of Leon...moving east at 45 mph. hail up to penny size...and wind gusts up to 50 mph will be possible with this storm. This storm will likely produce a lot of small hail, with a few larger hailstones mixed in. * Locations impacted include... Howard. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to take shelter in the event the storms intensify and become severe...or a warning is issued by the National Weather Service. These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3761 9652 3760 9596 3741 9596 3741 9653 TIME...MOT...LOC 1749Z 263DEG 37KT 3749 9668 Martin
Special weather statement, Mar 12, 12:39 PM CST, 0 minutes before
Special Weather Statement National Weather Service Wichita KS 1239 PM CST Fri Mar 12 2021 KSZ095-121930- Wilson KS- 1239 PM CST Fri Mar 12 2021 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Wilson County in southeastern Kansas... * Until 130 PM CST. * At 1237 PM CST...National Weather Service meteorologists were tracking a strong thunderstorm near Fredonia...moving east at 55 mph. hail up to dime size...and wind gusts up to 50 mph will be possible with this storm. This storm will likely produce a lot of small hail, with a few larger hailstones mixed in. * Locations impacted include... Neodesha, Fredonia, Altoona, Benedict, New Albany and Buxton. PRECAUTIONARY/PREPAREDNESS ACTIONS... These storms may produce ponding of water on roadways. Listen for later statements or possible flood warnings...should the risk for minor low-land flooding become more imminent. && LAT...LON 3741 9596 3767 9596 3768 9553 3740 9553 TIME...MOT...LOC 1838Z 272DEG 46KT 3752 9591 Martin
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 4:57 AM CST | Severe Thunderstorm Warning | ICT | Kingman, Reno | 63 min |
| Mar 12, 5:00 AM CST | Special Weather Statement | ICT | Rice | 45 min |
| Mar 12, 5:35 AM CST | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 55 min |
| Mar 12, 5:48 AM CST | Special Weather Statement | ICT | Cowley | 57 min |
| Mar 12, 6:07 AM CST | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 42 min |
| Mar 12, 6:50 AM CST | Special Weather Statement | ICT | Butler | 55 min |
| Mar 12, 7:10 AM CST | Special Weather Statement | ICT | Elk | 50 min |
| Mar 12, 7:14 AM CST | Special Weather Statement | ICT | Greenwood | 46 min |
| Mar 12, 8:43 AM CST | Severe Thunderstorm Warning | ICT | Harper | 28 min |
| Mar 12, 9:40 AM CST | Special Weather Statement | ICT | Harper | 65 min |
| Mar 12, 10:12 AM CST | Special Weather Statement | ICT | Elk | 48 min |
| Mar 12, 10:31 AM CST | Special Weather Statement | ICT | Sedgwick | 44 min |
| Mar 12, 10:43 AM CST | Special Weather Statement | ICT | Sumner | 47 min |
| Mar 12, 10:49 AM CST | Special Weather Statement | ICT | Butler | 41 min |
| Mar 12, 11:11 AM CST | Special Weather Statement | ICT | Butler | 49 min |
| Mar 12, 11:51 AM CST | Special Weather Statement | ICT | Elk | 54 min |
| Mar 12, 12:08 PM CST | Areal Flood Warning | ICT | Allen, Woodson | 48 hr |
| Mar 12, 12:55 PM CST | Special Weather Statement | ICT | Neosho | 50 min |
| Mar 12, 3:04 PM CST | Areal Flood Warning | ICT | Neosho | 45 hr |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.